MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. ACHIEVE®; INSTRUMENT, BIOPSY

MERIT MEDICAL SYSTEMS, INC. ACHIEVE®; INSTRUMENT, BIOPSY
Catalog Number A1411/B
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined and insufficient sample collection was confirmed.Root cause has not yet been determined.A review of the complaint database was performed and five similar complaints for this lot number were found.A review of the device history record was performed and no exception documents were identified.
 
Event or Problem Description
During a breast biopsy using the achieve biopsy needle, the release firing mode was very weak resulting in no sample captures.The customer indicted that they believed the spring could have been defective.A different needle from another lot was then used and was reported to work well.No reported injury.

Brand Name
ACHIEVE®
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key23487920
Report Number1721504-2025-00596
Device Sequence Number10488479
Product Code KNW
UDI-Device Identifier10885403088346
UDI-Public10885403088346
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K141552
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA1411/B
Device Lot NumberI3129641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown